Log in
Endometriosis UK
42,116 members35,729 posts

Prostap- how long does it take to get out of your system?

I had my last injection 9 weeks ago and have just started my period. However have had really intense hot flushes and feeling really down with it could this be the prostap still working its way out or could it have messed up my hormones?

5 Replies
oldestnewest

yes it can still be residual prostap OR it could be hormones as your ovaries are beginning to kick start again and not quite back in the swing of things.

4 months is the usual advice for a time frame for the GnRH drugs to have time to be completely out of your system, so you're not far off that.

Hang in there for a couple more periods and see if the mood problems resolve, if they don't then speak to your GP about a short course of anto-depressants. Moods do go haywire on these drugs, it's very common.

As for hot flushes, if they are coming and going, then that indicates that your pituitary gland which was shut down due to overload is now beginning to work again. It can take quite some time to recover from these drugs, and some side effects do not disappear for a very long time. We are all different in that respect, but as it is one of the known and listed side effects of the drug, it's just a matter of keeping a diary and see how you get on.

If the flashed/chills remain a problem after a few months then see you GP for a check on your hormone levels. You might need to be given HRT for a while to lessen the impact.

Reply

Thanks so much for your reply, I've been really worried so this is good news to me that there is hope for these side effects to go yet! I thought it might be the case but I was worried in case it was something else. I just can't believe what an effect these drugs have had on my mood. A few years ago I was on it for 7 months and the first few months I felt really depressed then I remember feeling a lot better and my pain relief was really good from them. This time it was awful-I had three periods whilst on them and still significant pain.when I went back to my gp he said he couldn't understand it and to knock the HRT on the head and also arranged for a scan. About two weeks later the hot flushes became so intense and i was been sick and terrible anxiety. I started taking the HRT and vowed not to have any more injections. The scan showed endometrioma and ovary stuck to bowel. Thanks again, I have hope now xx

Reply

I had my last prostap injection in June 2012 and im still waiting to have a period my consultant says its normal and nothing to worry about

Reply

I have read that this is often the case, so I guess my period is back early. Really awful though, the pain is not as bad as usual but terrible pmt worse than I have ever had in my life, anxiety, hot flushes and nausea and can't get off the loo (sorry for been graphic) hoping things will settle down as I can't get out the house like this! Do you still get any side effects from the prostap then? X

Reply

hi, did your side effects get better?

Reply

You may also like...